Alert archive / Maine / Gale Warnings in 2017

Gale Warning 20, NWS Caribou, ME

March 10, 2017

NWS Caribou, ME issued this gale warning at Mar 10, 2017, 2:39 AM EST. It took effect at Mar 11, 2017, 5:00 AM EST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2017, 2:39 AM EST (07:39 UTC)
In effect from
Mar 11, 2017, 5:00 AM EST
Expired
Mar 12, 2017, 4:20 AM EDT
In force
22 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

579 
WHUS71 KCAR 100739
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
239 AM EST FRI MAR 10 2017

ANZ051-052-102100-
/O.CAN.KCAR.SC.Y.0030.000000T0000Z-170310T1200Z/
/O.NEW.KCAR.GL.W.0020.170311T1000Z-170312T0000Z/
/O.NEW.KCAR.UP.W.0002.170311T1000Z-170311T1700Z/
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
239 AM EST FRI MAR 10 2017

...GALE WARNING IN EFFECT FROM 5 AM TO 7 PM EST SATURDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 5 AM TO NOON EST
SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HEAVY
FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 5 AM TO NOON EST
SATURDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING
IS IN EFFECT FROM 5 AM TO 7 PM EST SATURDAY. THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 4 TO 7 FEET.

* FREEZING SPRAY...HEAVY LATE TONIGHT INTO SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ050-102100-
/O.CAN.KCAR.SC.Y.0030.000000T0000Z-170310T1200Z/
/O.NEW.KCAR.UP.Y.0006.170311T0700Z-170312T0000Z/
/O.NEW.KCAR.GL.W.0020.170311T1000Z-170312T0000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
239 AM EST FRI MAR 10 2017

...FREEZING SPRAY ADVISORY IN EFFECT FROM 2 AM TO 7 PM EST
SATURDAY...
...GALE WARNING IN EFFECT FROM 5 AM TO 7 PM EST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST SATURDAY. A
FREEZING SPRAY ADVISORY HAS ALSO BEEN ISSUED. THIS FREEZING SPRAY
ADVISORY IS IN EFFECT FROM 2 AM TO 7 PM EST SATURDAY. THE SMALL
CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 4 TO 7 FEET.

* FREEZING SPRAY...MODERATE LATE TONIGHT THROUGH SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE
ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN
FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS
BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING
TO SEA OR ENTER THE ADVISORY AREA.

&&

$$
9 follow-up statements
899 
WHUS71 KCAR 101938
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
238 PM EST FRI MAR 10 2017

ANZ050-110345-
/O.UPG.KCAR.UP.Y.0006.170311T0700Z-170312T0000Z/
/O.EXB.KCAR.UP.W.0002.170311T0700Z-170312T1500Z/
/O.EXT.KCAR.GL.W.0020.170311T1000Z-170312T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
238 PM EST FRI MAR 10 2017

...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 2 AM EST SATURDAY
TO 11 AM EDT SUNDAY...
...GALE WARNING NOW IN EFFECT FROM 5 AM EST SATURDAY TO 11 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HEAVY
FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 2 AM EST
SATURDAY TO 11 AM EDT SUNDAY. THE FREEZING SPRAY ADVISORY IS NO
LONGER IN EFFECT.

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 3 TO 6 FEET.

* FREEZING SPRAY...HEAVY LATE TONIGHT THROUGH SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ051-052-110345-
/O.EXT.KCAR.UP.W.0002.170311T0700Z-170312T1500Z/
/O.EXT.KCAR.GL.W.0020.170311T1000Z-170312T1500Z/
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
238 PM EST FRI MAR 10 2017

...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT FROM 2 AM EST
SATURDAY TO 11 AM EDT SUNDAY...
...GALE WARNING NOW IN EFFECT FROM 5 AM EST SATURDAY TO 11 AM EDT
SUNDAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 4 TO 7 FEET.

* FREEZING SPRAY...HEAVY LATE TONIGHT INTO SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
529 
WHUS71 KCAR 102329
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
629 PM EST FRI MAR 10 2017

ANZ050>052-110730-
/O.CON.KCAR.UP.W.0002.170311T0700Z-170312T1500Z/
/O.CON.KCAR.GL.W.0020.170311T1000Z-170312T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
629 PM EST FRI MAR 10 2017

...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 2 AM EST
SATURDAY TO 11 AM EDT SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 AM EST SATURDAY TO 11 AM
EDT SUNDAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 4 TO 7 FEET.

* FREEZING SPRAY...HEAVY LATE TONIGHT INTO SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
083 
WHUS71 KCAR 110149
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
849 PM EST FRI MAR 10 2017

ANZ050>052-111000-
/O.CON.KCAR.UP.W.0002.170311T0700Z-170312T1500Z/
/O.CON.KCAR.GL.W.0020.170311T1000Z-170312T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
849 PM EST FRI MAR 10 2017

...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 2 AM EST
SATURDAY TO 11 AM EDT SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 AM EST SATURDAY TO 11 AM
EDT SUNDAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 4 TO 7 FEET.

* FREEZING SPRAY...HEAVY LATE TONIGHT INTO SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
794 
WHUS71 KCAR 110824
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
324 AM EST SAT MAR 11 2017

ANZ050>052-111630-
/O.CAN.KCAR.UP.W.0002.000000T0000Z-170312T1500Z/
/O.CON.KCAR.GL.W.0020.170311T1000Z-170312T1500Z/
/O.NEW.KCAR.UP.W.0003.170311T1200Z-170312T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
324 AM EST SAT MAR 11 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 7 AM EST THIS
MORNING TO 11 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HEAVY
FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 7 AM EST THIS
MORNING TO 11 AM EDT SUNDAY.

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 3 TO 6 FEET.

* FREEZING SPRAY...HEAVY FREEZING SPRAY WILL ACCUMULATE ON
  VESSELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
831 
WHUS71 KCAR 111558
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1058 AM EST SAT MAR 11 2017

ANZ050>052-120000-
/O.CON.KCAR.GL.W.0020.000000T0000Z-170312T1500Z/
/O.CON.KCAR.UP.W.0003.000000T0000Z-170312T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1058 AM EST SAT MAR 11 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 11 AM EDT
SUNDAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 3 TO 6 FEET.

* FREEZING SPRAY...HEAVY FREEZING SPRAY WILL ACCUMULATE ON 
  VESSELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
188 
WHUS71 KCAR 112008
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
308 PM EST SAT MAR 11 2017

ANZ050>052-120415-
/O.CON.KCAR.GL.W.0020.000000T0000Z-170312T1500Z/
/O.CON.KCAR.UP.W.0003.000000T0000Z-170312T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
308 PM EST SAT MAR 11 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 11 AM EDT
SUNDAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 5 TO 8 FEET.

* FREEZING SPRAY...HEAVY FREEZING SPRAY WILL ACCUMULATE ON 
  VESSELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
401 
WHUS71 KCAR 112341
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
641 PM EST SAT MAR 11 2017

ANZ050>052-120745-
/O.CON.KCAR.GL.W.0020.000000T0000Z-170312T1500Z/
/O.CON.KCAR.UP.W.0003.000000T0000Z-170312T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
641 PM EST SAT MAR 11 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 11 AM EDT
SUNDAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 5 TO 8 FEET.

* FREEZING SPRAY...HEAVY FREEZING SPRAY WILL ACCUMULATE ON 
  VESSELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
903 
WHUS71 KCAR 120124
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
824 PM EST SAT MAR 11 2017

ANZ050>052-120930-
/O.CON.KCAR.GL.W.0020.000000T0000Z-170312T1500Z/
/O.CON.KCAR.UP.W.0003.000000T0000Z-170312T1500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
824 PM EST SAT MAR 11 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 11 AM EDT
SUNDAY...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 5 TO 8 FEET.

* FREEZING SPRAY...HEAVY FREEZING SPRAY WILL ACCUMULATE ON 
  VESSELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
947 
WHUS71 KCAR 120820
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
420 AM EDT SUN MAR 12 2017

ANZ050>052-121630-
/O.CAN.KCAR.GL.W.0020.000000T0000Z-170312T1500Z/
/O.NEW.KCAR.SC.Y.0031.170312T0820Z-170313T1200Z/
/O.CON.KCAR.UP.W.0003.000000T0000Z-170312T1500Z/
/O.NEW.KCAR.GL.A.0011.170314T1600Z-170315T0800Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
420 AM EDT SUN MAR 12 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 11 AM EDT
THIS MORNING...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT MONDAY. A GALE WATCH
HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH LATE TUESDAY NIGHT. 

* WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  45 KT. SEAS 10 TO 15 FEET.

* FREEZING SPRAY...HEAVY FREEZING SPRAY WILL ACCUMULATE ON 
  VESSELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Mar 10, 12:08 AM EST, 2 hours 31 minutes earlier.

Area forecast discussion, Mar 10, 12:08 AM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1208 AM EST Fri Mar 10 2017

.SYNOPSIS...
Weak high pressure will build over the area overnight. A small
low will track off the Mid-Atlantic coast Friday morning and
pass south of the Gulf of Maine Friday afternoon. High pressure
building in from western Canada will push bitter cold Arctic air
across the region on Saturday.

&&

.NEAR TERM /THROUGH TODAY/...
12am Update...
Forecast in good shape and no changes needed. Snow showers and
squalls are finally dying off and should be gone within the next
hour or two.

Previous Discussion...
Winds will diminish later tonight w/snow squalls ending. On
Friday, our focus will be on a small low tracking off the Mid-
Atlantic coast and sliding south of the region. Latest guidance
shows an inverted trough extending northwest from this low which
may bring some light snow, or perhaps a localized Norlun event
to southwestern Maine on Friday. The low should slide far enough
to the south keep it's precipitation offshore and mainly south
of our region. However, there is a chance it could brush the
Downeast coast with some light snow so have included a small
chance for snow over southern Downeast areas on Friday. Northern
areas will be partly sunny and cold.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
Arctic air wl be bleeding into CWA Fri ngt as strong H5 closed low
takes up residence along the St. Lawrence. Nrly flow wl continue to
draw in cold air with tight pressure gradient preventing Sat mins fm
reaching their full potential. Ovrngt lows wl lkly be btwn 15-20
degrees blo normal as H8 temps appch -33C acrs the St. John Vly.
with nrn zones btwn -5 and -10F and single digits acrs the rest of
the area. Med range guidance indicating Norlun trof setting up along
the coast Fri night thru early Sat mrng. Hv adjusted pops up
slightly to accnt for the potential along the Hancock coast and
possibly as far north as BGR.

Cold air wl continue pouring into the state on Saturday with strong
winds expected once again. Wl lkly need another WC advisory Sat mrng
for the north. Temps on Sat may set record low maxes with highs in
the single digits acrs the north and teens for Downeast. Isold snow
showers are possible in orographic lift acrs the far nw in the aftn.

Wind chill advisories wl lkly be needed again late Sat night/Sun
mrng. CWA wl still be in cyclonic flow on Sun with no wx to speak
of.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Hi pres builds in at the start of the long term with minimal wx
expected early in the week. All med range guidance is now
indicating nor'easter for the middle part of the week, tho they
differ on timing. By 00z Wed, EC/GFS and CMC indicate coastal
low wl be sitting off the coast of Cape Cod. Model projections
indicate rapid cyclogenesis in the Gulf of Maine Tue night with
possibly significant accumulations of snow once again. Depending
on how strong sfc high ends up being wl determine how far north
the hvy snow gets. For now hv gone abv Superblend with likely
pops acrs most of the area Tue night and Wed with the exception
of the far northwest zones.

&&

.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: Mainly VFR conditions are expected across the area
tonight and Friday. However, localized MVFR conditions are
possible in patchy light snow Downeast on Friday.

SHORT TERM: VFR expected through the period with possible MVFR
cigs/vsbys in isold snow showers. Another snowstorm expected
sometime late Tue with IFR possible.

&&

.MARINE...
NEAR TERM: Gale Warning has been transitioned to a SCA as winds
now at 20-25 sustained. Winds will continue to diminish
overnight as weak high pressure builds in. Some patchy light
snow is possible over the waters on Friday as weak low pressure
slides south of the area.

SHORT TERM: SCA conditions expected Fri night with marginal
gales possible Sat morning through Sat night. Expect freezing
spray advisories Sat morning into the afternoon hours.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 7 AM EST this morning for
     ANZ050>052.

&&

Near Term...Foisy/Hewitt
Short Term...
Long Term...
Aviation...Foisy/Hewitt/
Marine...Foisy/Hewitt/
Hazardous weather outlook, Mar 9, 11:34 PM EST, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
1134 PM EST Thu Mar 9 2017

MEZ001-002-004>006-011-017-032-110445-
Northwest Aroostook-Northeast Aroostook-Northern Piscataquis-
Northern Penobscot-Southeast Aroostook-Central Penobscot-
Central Washington-Northern Washington-
1134 PM EST Thu Mar 9 2017

This Hazardous Weather Outlook is for East Central Maine...Eastern
Maine...Far Northern Maine...Interior DownEast Maine...North
Central Maine and Northern Maine.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

MEZ003-010-015-016-029>031-110445-
Northern Somerset-Central Piscataquis-Southern Penobscot-
Interior Hancock-Coastal Hancock-Coastal Washington-
Southern Piscataquis-
1134 PM EST Thu Mar 9 2017

This Hazardous Weather Outlook is for Coastal DownEast
Maine...Interior DownEast Maine...North Central Maine and West
Central Maine.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

ANZ050>052-110445-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1134 PM EST Thu Mar 9 2017

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Mar 9, 8:41 PM EST, 5 hours 58 minutes before
Special Weather Statement
National Weather Service Caribou ME
841 PM EST THU MAR 9 2017

MEZ002-006-100300-
Southeast Aroostook-Northeast Aroostook-
841 PM EST THU MAR 9 2017

...An area of heavy snow with gusty winds will affect east central
Aroostook County...

An area of heavy snow with gusty winds extended on a line from
Portage to Presque Isle. This area of snow was moving southeast AT
20 MPH.

locations impacted include...
Presque Isle, Caribou, Fort Fairfield, Portage, Mapleton, Washburn,
Mars Hill, Ashland, Easton, Woodland, Bridgewater, Portage Lake,
Nashville Plantation, Monticello, Blaine, Westfield, Chapman, Castle
Hill and Perham.

This includes the following highways...
 US Highway 1 between Bridgewater and Presque Isle.
 State Highway 11 near Portage.

  * Winds in excess of 25 mph are possible with this area of heavy
  snow.

  * Visibilities will drop quickly to less than a half mile in this
  area of heavy snow with brief whiteout conditions.

Icy roads are possible as the snow melts on the roads then quickly
refreezes.

LAT...LON 4695 6844 4675 6779 4633 6778 4675 6860
TIME...MOT...LOC 0138Z 305DEG 46KT 4663 6808

Hewitt
Special weather statement, Mar 9, 9:01 PM EST, 5 hours 38 minutes before
Special Weather Statement
National Weather Service Caribou ME
901 PM EST THU MAR 9 2017

MEZ005-006-011-015>017-030-032-100315-
Southeast Aroostook-Interior Hancock-Coastal Washington-Southern
Penobscot-Central Washington-Central Penobscot-Northern
Washington-Northern Penobscot-
901 PM EST THU MAR 9 2017

...Periods of heavy snow with embedded snow squalls...

Areas of heavy snow with embedded snow squalls were moving across
portions of the region. The heaviest activity was moving through the
Bancroft and Grand Lake Stream areas. This activity was moving
southeast AT 20 MPH.

locations impacted include...
Lincoln, Calais, Lubec, Eastport, Danforth, Vanceboro, Medway, Perry,
Pembroke, Princeton, Cutler, Springfield, Topsfield, Meddybemps,
Haynesville, Grand Lake Stream, Lakeville, Licoln Township,
Wytopitlock and Reed Plantation.

This includes the following highways...
 US Highway 1 between Whiting and Perry, and between Princeton and
Danforth.
 State Highway 9 between Wesley and Baring.

  * Winds in excess of 25 mph are possible with this area of heavy
    snow.

  * Visibilities will drop quickly to less than a quarter mile in
    this area of heavy snow and squalls with up to an inch of snow.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4469 6706 4531 6863 4584 6834 4573 6781
      4568 6780 4566 6772 4569 6773 4561 6765
      4560 6745 4551 6742 4549 6751 4538 6742
      4528 6749 4513 6735 4515 6730 4519 6728
      4512 6712 4493 6700
TIME...MOT...LOC 0156Z 300DEG 45KT 4540 6797

Hewitt
Special weather statement, Mar 9, 10:18 PM EST, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Caribou ME
1018 PM EST THU MAR 9 2017

MEZ002-006-100415-
Southeast Aroostook-Northeast Aroostook-
1018 PM EST THU MAR 9 2017

...Snow squalls will affect east central Aroostook County...

Snow squalls extended from Ashland to Blaine and were moving
southeast at 30 MPH.

locations impacted include...
Presque Isle, Mapleton, Mars Hill, Ashland, Easton, Bridgewater,
Masardis, Monticello, Blaine, Westfield, Chapman, Castle Hill,
and Number Nine Mountain.

This includes the following highways...
 US Highway 1 between Bridgewater and Mars Hill.
 State Highway 11 near Squa pan.

  * Winds in excess of 25 mph are possible.

  * Snowfall accumulation up to one inch is expected in these snow
squalls.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4655 6845 4671 6828 4657 6779 4633 6778
TIME...MOT...LOC 0314Z 297DEG 24KT 4653 6800

Hewitt

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 7:48 PM ESTSpecial Weather StatementCARWashington57 min
Mar 9, 8:41 PM ESTSpecial Weather StatementCARAroostook79 min
Mar 9, 9:01 PM ESTSpecial Weather StatementCARWashington74 min
Mar 9, 10:18 PM ESTSpecial Weather StatementCARAroostook57 min
Mar 9, 11:33 PM ESTSmall Craft AdvisoryCAR3 hr
Mar 10, 2:39 AM ESTHeavy Freezing Spray WarningCAR25 hr
Mar 10, 2:39 AM ESTHeavy Freezing Spray AdvisoryCAR12 hr
Mar 10, 2:48 AM ESTWind Chill AdvisoryCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington53 hr
Mar 10, 2:42 PM ESTWind Chill WarningCARSomerset41 hr

Nearby

Gale Warnings in Maine, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.